Massachusetts, 2010Flood and High Wind in Massachusetts, March 13 to 14, 2010
March 13 to 14, 2010 · NWS ALY · 2 events in 2 counties and zones
A low pressure system developed over the mid Atlantic region Friday night, March 12th, then moved very gradually northward to the Delmarva region over the weekend. A very strong low level jet developed to the north of the low and tapped abundant moisture.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed over the mid Atlantic region Friday night, March 12th, then moved very gradually northward to the Delmarva region over the weekend. A very strong low level jet developed to the north of the low and tapped abundant moisture. Easterly winds of 20 to 30 mph occurred with gusts up to around 50 mph. The easterly winds enhanced the precipitation across the Berkshires due to upslope effects. Precipitation totals from ranged 1 1/2 to 3 1/2 inches. The heavy rain, combined with snowmelt, resulted in minor flooding of urban areas and small streams. Complicating the event, colder air drained southward into the region, resulting in a wet snow across the higher terrain of the Berkshires where 2 to 3 inches accumulated above 1000 feet.
The strong and gusty winds led to numerous power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 13, 3:56 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 13, 3:56 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EST SAT MAR 13 2010
.SYNOPSIS...
A NOR'EASTER WILL IMPACT THE REGION THROUGH THE WEEKEND WITH
ABUNDANT MOISTURE AND WINDY CONDITIONS. TEMPERATURES ARE EXPECTED
TO VARY GREATLY FROM THE VALLEY FLOOR INTO THE HIGHER TERRAIN WITH
A VARIETY OF WINTER PRECIPITATION TYPES EXPECTED. THIS STORM WILL
EXIT THE EAST COAST EARLY NEXT WEEK WITH DRIER AND SEASONABLE
CONDITIONS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUITE IMPRESSIVE DOWNSLOPING EVENT AND IS QUITE EVIDENT IN THE
LOCAL RADAR REPRESENTATION. THE HUDSON RIVER VALLEY HAS SEEN
LITTLE IN THE WAY OF PRECIPITATION WITH UPSLOPE CONDITIONS FOR THE
BERKS...NW CT...HELDERBURGHS...CATSKILLS AND THE DACKS. BASED ON
SPOTTER REPORTS AND HOURLY RTMA ANALYSIS...SEEMS THE WET BULB ZERO
HEIGHTS ARE NEAR 1000 FEET AS THIS SHOULD CONTINUE THROUGH THE
BALANCE OF THE NEAR TERM. MEANWHILE...IMPRESSIVE SHORT WAVE WAS
ROTATING NORTHWARD FROM THE OUTER BANKS OF NC WITH AN EQUALLY
IMPRESSIVE BAROCLINIC LEAF THAT EVOLVED. RADAR MOSAIC SHOWS HIGH
REFLECTIVITY'S ACROSS THE STATE OF NJ AND ADVANCING NORTHWARD
THROUGH THE LOWER HUDSON VALLEY /THERE IS EVEN SOME SUGGESTION OF
A GRAVITY WAVE PROPAGATING/. THIS WILL BE OUR TREND INTO TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
NCEP MODEL SUITE ALL POINT TOWARD A MODERATE TO SIGNIFICANT EVENT
FOR THE CWA TONIGHT INTO SUNDAY. INCREASING WIND FIELD AND SOME
DRIER BOUNDARY LAYER AIR TO THE NORTH WILL ADVECT SOUTHWARD PER
THE LOW LEVEL AGEOSTROPHIC FLOW. THIS SEEMS TO BE IMPACTING THE
ELEVATIONS ABOVE 1000 FEET THAN THE VALLEY. THIS IS WHERE WE HAVE
A VARIETY OF HEADLINES WITH WINDS...SNOW...SLEET...FZRA. THE
HEAVIEST PRECIPITATION AMOUNTS WILL LIKELY OCCUR OUTSIDE OF THE
HUDSON RIVER VALLEY AS STRONG EASTERLY WINDS WILL RESULT IN
DOWNSLOPING AND BREAKS IN THE PRECIPITATION FIELD. THE 850MB AND
925MB STANDARD DEVIATIONS OF THESE AFOREMENTIONED WINDS ARE ON THE
ORDER OF 3 TO 5...WHICH ALL SUGGEST THIS WILL BE A UNIQUE AND
SIGNIFICANT EVENT. OVERALL CONFIDENCE IN THIS FORECAST IS LESS
THAN IDEAL WITH RESPECT TO WINTER HEADLINES AS THE HIRES
NAM/WRF/RUC13 WERE UTILIZED FOR THERMAL PROFILES TONIGHT.
A MID LEVEL DRY WEDGE APPROACHES DURING THE DAY SUNDAY WITH A
REDUCTION IN THE PRECIP SHIELD. ALTHOUGH TERRAIN ENHANCEMENT WILL
LIKELY CONTRIBUTE TO HIGHER CONCENTRATION OF PRECIP. BUT THE
BOUNDARY LAYER TEMPS SHOULD CLIMB SUFFICIENTLY TO CHANGE MOST OF
THE PRECIP INTO A LIQUID VARIETY.
DEFORMATION AXIS WILL BE THE NEXT ISSUE SUNDAY NIGHT INTO MONDAY.
THE ATMOSPHERIC COLUMN IS EXPECTED TO COOL OFF FURTHER WHICH WILL
RESULT IN ANOTHER ELEVATION WINTER PRECIP TYPE ISSUES. WET BULB
ZERO HEIGHTS ARE EXPECTED TO DROP BACK TO AROUND 1000 FEET /COULD
BE A LITTLE LOWER/ AND WILL HAVE AT LEAST LIKELY POPS WITH NEAR
CATEGORICAL POPS FOR THE HIGHER TERRAIN.
THIS DEFORMATION AXIS ALONG WITH THE POTENTIAL FOR A MOHAWK VALLEY
CONVERGENCE MESOSCALE PHENOMENON WILL HANG IN THERE MONDAY AS THIS
STORM SLOWLY TRACKS AWAY FROM THE MID ATLANTIC COAST. THIS WILL
KEEP THE CLOUDS AND THE CHANCE FOR ADDITIONAL ACCUMULATING
PRECIPITATION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE STORM THAT WILL HAVE PLAGUED THE EASTERN SEABOARD WILL DRIFT TO
OUR EAST BY MONDAY NIGHT AND SLOWLY GET REPLACED WITH HIGH
PRESSURE...NOT ONLY AT THE SURFACE BUT ALOFT.
AS A RESULT...DRY WEATHER WILL RETURN ALONG WITH ABOVE NORMAL
TEMPERATURES TUESDAY THROUGH THURSDAY. FORECAST CONFIDENCE IS PRETTY
HIGH WITH SCENARIO. EXPECT TEMPERATURES WELL INTO THE 50S EACH
DAY...DIPPING DOWN INTO THE 30S AT NIGHT WITH A MOSTLY CLEAR SKY.
BY FRIDAY...A BACKDOOR COLD FRONT LOOKS TO SLIP SOUTH FROM CANADA.
THIS FEATURE HAS LIMITED MOISTURE WITH IT...SO FOR NOW...WENT WITH A
SLIGHT CHANCE ON FRIDAY WITH PARTIAL SUNSHINE. ANY SHOWER ACTIVITY
WILL BE VERY LIGHT AND ISOLATED AT BEST. SLIGHTLY COOLER WEATHER
WILL FOLLOW FOR SATURDAY...BUT TEMPERATURES COULD STILL BE RUNNING A
TAD ABOVE NORMAL. WITH A NORTHWEST AND SOMEWHAT CYCLONIC
FLOW...THERE MIGHT BE JUST ENOUGH MOISTURE TO TRIGGER SOME UPSLOPE
ISOLATED SHOWERS OF RAIN OR SNOW. PLACED 20 POPS ACROSS ELEVATIONS
HIGHER THAN 1000 FEET FOR SATURDAY. AGAIN...ANY OF THESE WOULD BE
VERY LIGHT.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
LOW PRESSURE OVER THE MID ATLANTIC REGION WILL CREEP NORTH THIS
WEEKEND AND BECOME VERTICAL STACKED. A VERY STRONG LOW LEVEL JET
HAS DEVELOPED TO THE NORTH AND EAST OF THE LOW. KOKX RADAR INDICATES
50 KNOT EASTERLY WINDS AT 2000 FEET AND KENX HAS 35 KNOTS AT 3000
FEET. LOW LEVEL WIND SHEAR WILL PLAGUE TAFS MUCH OF PERIOD.
AT KPOU...PERIODS OF RAIN ARE EXPECTED TO CONTINUE WITH MVFR
CONDITIONS (ALREADY BELOW 2000 FEET)...LOWERING TO IFR LATER IN THE
AFTERNOON OR EVENING AT THE LATEST. AN EASTERLY WIND WILL BACK TO
THE NORTHEAST AND CONTINUE TO BLOW AROUND 12KTS...GUSTING TO AROUND
25KTS. LLWS IN THE TAF THROUGH THE PERIOD.
AT KALB...AN EASTERLY FLOW HAS PRODUCED DOWNSLOPING CONDITIONS THUS
FAR MITIGATING RAINFALL AMOUNTS AND KEEP CONDITIONS MAINLY VFR. THAT
TREND WILL LIKELY CONTINUE FOR MUCH OF THE AFTERNOON ALTHOUGH
OCCASIONALLY CIGS COULD BRIEFLY DROP TO THE HIGH END OF MVFR AND A
TEMPO GROUP WAS INCLUDED IN THE ALB TAF. AS THE WIND BACKS TO THE
NORTHEAST THIS EVENING...THE DOWNSLOPING WILL BECOME MORE MINIMIZED
AND THEREFORE WE DO EXPECT CONDITIONS TO GO TO MAINLY MVFR LATER
THIS EVENING WITH CIGS LOWERING TO UNDER 2000 FEET. EVENTUALLY WITH
A MORE NORTHERLY FLOW AND INCREASED MOISTURE...CIGS ARE EXPECTED TO
SLIP INTO THE IFR RANGE BY 06Z. CIGS MIGHT JUST GO ABOVE IFR (BUT
BELOW 2000 FEET) BY 14Z SUNDAY. THAT SCENARIO COULD CHANGE. LLWS IN
THE TAF THROUGH THE PERIOD.
AT KGFL...VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE AFTERNOON
WITH OCCASIONAL MVFR WITH CIGS FLIRTING WITH THE 3000 FOOT LEVEL.
THE COMBINATION OF DOWNSLOPING AND THE FACT THE BULK OF THE MOISTURE
MIGHT REMAIN JUST SOUTH OF THE TAF SITE COULD PREVENT CONDITIONS
FROM GOING TO IFR BUT THIS IS NOT A CERTAINTY. THE CONFIDENCE LEVEL
OF THIS SITE NEVER GOING TO IFR IS JUST ABOVE 50 PERCENT SO CHECK
BACK FOR ANY UPDATES. WE DO DROP CIGS BELOW THE 2000 FOOT THRESHOLD.
HAVE ADDED LLWS TO HERE TOO WHEN LOW LEVEL JET PUSHES NORTHWARD
TOWARD EVENING.
OUTLOOK...
SUN...MVFR-IFR IN WINTRY MIX CHANGING TO RAIN.
SUN NIGHT...IMPROVING CONDITIONS WITH DECREASING CHANCES FOR
PRECIPITATION.
MON...MVFR-VFR WITH SCATTERED LIGHT RAIN SHOWERS.
MON NIGHT-WED...VFR...NO SIG WX.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTHERN HALF OF THE FORECAST
AREA...INCLUDING SCHOHARIE...ALBANY...RENSSELAER AND BERKSHIRE
COUNTIES SOUTHWARD.
A COMPLEX AND FAIRLY LONG DURATION RAIN EVENT WILL CONTINUE THROUGH
THE WEEKEND...WITH THE HEAVIEST RAIN EXPECTED LATE THIS AFTERNOON
INTO SUNDAY.
CURRENT QPF PROJECTIONS SHOW LIQUID EQUIVALENT PRECIPITATION
AMOUNTS WILL RANGE FROM AROUND A HALF AN INCH ACROSS THE WESTERN
ADIRONDACKS TO UP TO FOUR INCHES ACROSS PORTIONS OF ULSTER...DUTCHESS
AND LITCHFIELD COUNTIES.
THERE ARE 4-10 INCHES OF WATER EQUIVALENT REMAINING IN THE SNOWPACK
ACROSS THE CATSKILLS...ADIRONDACKS...GREENS...AND BERKSHIRES...WITH
THE HIGHEST VALUES IN THE CATSKILLS AND SOUTHERN GREENS.
THIS EXPECTED RAINFALL...ALONG WITH SOME SNOW MELT...WILL LIKELY
CAUSE SOME FLOODING ON RIVERS AND STREAMS BY SUNDAY AND POSSIBLY
INTO EARLY NEXT WEEK...MAINLY FOR AREAS SOUTH OF THE CAPITAL REGION.
COMPLEX TEMPERATURE PROFILE WILL RESULT IN SNOW/SLEET/FREEZING
RAIN AND EVEN A LITTLE RAIN EXPECTED OVER THE HIGHER TERRAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SUNDAY EVENING FOR CTZ001-013.
WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR CTZ001-013.
NY...FLOOD WATCH THROUGH SUNDAY EVENING FOR NYZ047-051>054-058>061-
063>066.
WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR NYZ032-033-038>040-042-
047-048-051-054-058-061-063-082.
WINTER STORM WARNING UNTIL 8 PM EDT SUNDAY FOR NYZ047-058-063.
WINTER WEATHER ADVISORY UNTIL 8 PM EDT SUNDAY FOR NYZ033-042-
048-051-082.
MA...FLOOD WATCH THROUGH SUNDAY EVENING FOR MAZ001-025.
WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR MAZ001-025.
WINTER STORM WARNING UNTIL 8 PM EDT SUNDAY FOR MAZ001.
VT...WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR VTZ013>015.
WINTER STORM WARNING UNTIL 8 PM EDT SUNDAY FOR VTZ013-014.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...HWJIV/DML
AVIATION...HWJIV/KGS
HYDROLOGY...BGM/SND
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Mar 13, 3:28 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EST SAT MAR 13 2010
NYZ052-053-059-060-064>066-141200-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
328 PM EST SAT MAR 13 2010
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE CAPITAL
DISTRICT AND MID HUDSON VALLEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-MAZ025-NYZ054-061-141200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN RENSSELAER-EASTERN COLUMBIA-
328 PM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE SOUTHERN BERKSHIRES OF MASSACHUSETTS AND
TACONICS OF NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ001-141200-
NORTHERN BERKSHIRE-
328 PM EST SAT MAR 13 2010
...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF
MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ013-014-141200-
BENNINGTON-WESTERN WINDHAM-
328 PM EST SAT MAR 13 2010
...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SNOWFALL AND ICE AMOUNTS TO THE NATIONAL
WEATHER SERVICE VIA THE TELEPHONE OR THE AVAILABLE ONLINE SPOTTER
FORM.
VTZ015-141200-
EASTERN WINDHAM-
328 PM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ047-058-063-141200-
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-
328 PM EST SAT MAR 13 2010
...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHOHARIE COUNTY AND THE
NORTHEASTERN CATSKILLS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SNOWFALL AND ICE AMOUNTS TO THE NATIONAL
WEATHER SERVICE VIA THE TELEPHONE OR THE AVAILABLE ONLINE SPOTTER
FORM.
NYZ051-141200-
WESTERN ALBANY-
328 PM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HELDERBERGS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SNOWFALL AND ICE AMOUNTS TO THE NATIONAL
WEATHER SERVICE VIA THE TELEPHONE OR THE AVAILABLE ONLINE SPOTTER
FORM.
NYZ048-141200-
WESTERN SCHENECTADY-
328 PM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SCHENECTADY COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SNOWFALL AND ICE AMOUNTS TO THE NATIONAL
WEATHER SERVICE VIA THE TELEPHONE OR THE AVAILABLE ONLINE SPOTTER
FORM.
NYZ032-038>040-141200-
NORTHERN HERKIMER-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
328 PM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SOUTHERN
ADIRONDACKS AND WESTERN MOHAWK VALLEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ033-042-082-141200-
HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
328 PM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SOUTHERN
ADIRONDACKS .
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SNOWFALL AND ICE AMOUNTS TO THE NATIONAL
WEATHER SERVICE VIA THE TELEPHONE OR THE AVAILABLE ONLINE SPOTTER
FORM.
NYZ041-043-049-050-083-084-141200-
NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
328 PM EST SAT MAR 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE CAPITAL
DISTRICT...AND THE LAKE GEORGE SARATOGA REGION OF NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Southern Berkshire
- When
- March 13, 6:07 PM EST
- Where
- Southern Berkshire forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Trees and wires were reported down due to strong winds in Great Barrington.
Flood, Berkshire
- When
- March 14, 8:00 AM EST to 8:00 PM EST
- Where
- Berkshire County, 0.6 mi S of North Otis to 0.87 mi NW of Otis
- Cause
- Ice Jam
- Reported by
- Law Enforcement
- Coordinates
- 42.221, -73.100
Route 8 was reported closed due to ice chunks in the road left over from an ice jam that broke on the West Branch of the Farmington River. The road was reopened after the ice chunks were cleared.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, March 13 to 14, 20102 deaths · $6.3 million · 6 events
- High Wind in Connecticut, March 13, 20102 deaths · $1.2 million · 50 kt wind · 3 events
- Debris Flow and Flooding in Massachusetts, March 13 to 21, 20101 death · 2 injured · $96 million · 60 kt wind · 21 events
- Flooding and High Wind in Rhode Island, March 13 to 21, 20101 death · $1.4 million · 50 kt wind · 5 events
- Flooding and Heavy Rain in Connecticut, March 13 to 15, 20101 death · $200,000 · 4 events
- High Wind in New York, March 13, 20101 death · $200,000 · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, March 13, 20107 injured · $10 million · 63 kt wind · 19 events
- High Wind in New York, March 13, 20101 death · $100,000 · 52 kt wind · 1 event
- Heavy Snow and High Wind in New York, March 13 to 14, 20101 death · 1 injured · $20,000 · 52 kt wind · 4 events
- Flooding in New Jersey, March 13 to 19, 2010$49 million · 9 events
- Flooding and Heavy Rain in New Jersey, March 13 to 21, 2010$30 million · 16 events
- Coastal Flood and High Surf in New Jersey, March 13, 2010$5.0 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219836, 219837.